MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570380
Medical Device Problem Codes Mechanical Problem (1384); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Imdrf device code a1502 captures the reportable event of stent positioning issue.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2023-01228 for the associated device information.It was reported to boston scientific corporation on february 22, 2023, that a wallflex biliary rx fully covered rmv stent was to be implanted inside a previously implanted wallflex biliary uncovered stent to treat stent ingrowth during an endoscopic retrograde cholangiopancreatography (ercp) with metal stent placement procedure performed on (b)(6) 2023.During the procedure, stent ingrowth was noted on a previously implanted wallflex biliary uncovered stent (the subject of mfr.Report # 3005099803-2023-01228).The wallflex biliary rx fully covered rmv stent (the subject of this report) was attempted to be deployed inside the uncovered stent; however, during deployment, the physician attempted to re-sheath the stent to adjust the position of the stent, but the stent could not be re-sheathed.The physician then proceeded to fully deploy the stent and removed the stent using a rat tooth forceps.The procedure was completed using a 10x60mm wallflex biliary fully covered stent.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.Block h10: a wallflex biliary stent and delivery system were received for analysis.The stent was received partially deployed.Visual examination of the returned device found the stent cover damaged (holes).A functional inspection was performed, the stent was reconstrained and was deployed by actuating the delivery system (slide the handle back along the stainless-steel tube) without problems.A dimensional inspection was performed, and the outer diameter of the yellow jacket was measured to be within specification.No other issues were noted to the stent and delivery system.The investigation concluded that the observed failure of inner sheath kinked was likely due to factors encountered during the procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Additionally, stent misplacement is a known potential complication associated with the use of the device in the manufacturer's labeling.Taking all available information into consideration, the investigation concluded that the reported event and observed failures were likely due to factors encountered during the procedure.It may be that lesion characteristics, how the device was handled, the technique used by the physician when trying to reconstrain the stent, limited the performance of the device and contributed to the reported event and the observed failures.Therefore, a review and analysis of the all the available information indicated that the most probable cause is adverse event related to procedure.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2023-01224 and 3005099803-2023-01228 for the associated device information.It was reported to boston scientific corporation on february 22, 2023, that a wallflex biliary rx fully covered rmv stent was to be implanted inside a previously implanted wallflex biliary uncovered stent to treat stent ingrowth during an endoscopic retrograde cholangiopancreatography (ercp) with metal stent placement procedure performed on (b)96) 2023.During the procedure, stent ingrowth was noted on a previously implanted wallflex biliary uncovered stent (the subject of mfr.Report # 3005099803-2023-01228).The wallflex biliary rx fully covered rmv stent (the subject of this report) was attempted to be deployed inside the uncovered stent; however, during deployment, the physician attempted to re-sheath the stent to adjust the position of the stent, but the stent could not be re-sheathed.The physician then proceeded to fully deploy the stent and removed the stent using a rat tooth forceps.The procedure was completed using a 10x60mm wallflex biliary fully covered stent.There were no patient complications reported as a result of this event.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16506349
Report Number3005099803-2023-01224
Device Sequence Number3352436
Product Code PNB
UDI-Device Identifier08714729953197
UDI-Public08714729953197
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
DEN150040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2024
Device Model NumberM00570380
Device Catalogue Number56424
Device Lot Number0030573276
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown